Capecitabine-induced diffuse palmoplantar keratoderma: is it a sequential event of hand-foot syndrome?
Do, JE; Kim, YC
Clinical and experimental dermatology, 32(5):519-521, 2007
Clinical and experimental dermatology
Capecitabine was developed as a prodrug of 5-fluorouracil (FU), with the goal of improving tolerability and intratumour drug concentrations through tumour-specific conversion to the active drug against numerous types of neoplasms. The most frequent adverse cutaneous reaction associated with capecitabine is hand foot syndrome (HFS), presented with symmetrical erythema, dysaesthesia, and desquamation on the palms and soles. Acquired palmoplantar keratoderma (PPK) can occur in various dermatoses associated with metabolic abnormalities, malignancies, and toxic agents. However, there has been no report of PPK after capecitabine chemotherapy. We report two cases of diffuse PPK, which developed in patients with metastatic breast cancer after one cycle of capecitabine chemotherapy. Because oral capecitabine is increasingly used for various solid tumours, clinicians should be aware that keratoderma can develop during capecitabine chemotherapy as a sequential event of HFS.
Items in DSpace are protected by copyright, with all rights reserved, unless otherwise indicated.
Total Visit :2,171,154
Total Download :934,732
Today View :143
Ajou University Medical Information & Media Center 164 Worldcup-ro Yeongtong-gu Suwon 16499 Korea / TEL : 031-219-5312 / FAX : 031-219-5314 Copyright (c) Ajou University Medical Information & Media Center All Rights Reserved. AJOU Open Repository는 국립중앙도서관 OAK 보급사업으로 구축되었습니다.